On Wednesday morning, Jean Key held up a unit of Narcan nasal spray and started recounting the signs of an overdose.
“Unresponsiveness, slow or shallow breathing, turning pale, blue or gray, pinpoint pupils and choking sounds,” she said. “These are some of the things to be on the lookout for.”
Key, a regional opiate overdose prevention consultant for the Tennessee Department of Mental Health and Substance Abuse Services, showed the spray to a handful of people who attended her presentation at Eastgate Town Center.
More info
If you or someone you know is struggling with opioid addiction, call the Tennessee Redline at 1-800-889-9789 any time of any day to get connected to available services and resources.Anyone interested in attending a Narcan training session and receiving Narcan to keep on hand can visit hccoalition.org to reserve a spot at future events.
The group had come to learn about what to do in the event that someone they knew overdosed on opioids, and Key intended to send each of them out the door with their very own box of the emergency, lifesaving medication after explaining how and when to use it.
